Alert archive / Arkansas / Tornado Warnings in 2005

Tornado Warning 51, NWS Little Rock, AR

December 3, 2005Bradley County, Calhoun County, Arkansas

NWS Little Rock, AR issued this tornado warning at Dec 3, 2005, 10:20 PM CST for Bradley County, Calhoun County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 3, 2005, 10:20 PM CST (04:20 UTC)
Expired
Dec 3, 2005, 11:00 PM CST
In force
40 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Bradley County, AR, Calhoun County, AR

The radar

The Little Rock radar (KLZK), 147 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 3, 10:01 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 4.3 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2005-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 446 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2005-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 330 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
446 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1218 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
330 m²/s²
0-3 km storm-relative helicity
470 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Dec 3, 3:00 PM CST, 7 hours 20 minutes earlier.

Area forecast discussion, Dec 3, 3:00 PM CST, 7 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CST SAT DEC 3 2005

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
EXOTICALLY WARM TEMPERATURES HAVE INVADED THE SOUTHERN HALF OF THE
CWA THIS AFTERNOON AND HIGH DEW POINTS. A COLD FRONT LIES TO THE
NORTHWEST AND APPEARS TO BE A LITTLE SLOWER THAN EXPECTED. THE AIR
MASS REMAINS CAPPED THIS AFTERNOON BUT THIS MAY ERODE TONIGHT AS THE
FRONT MOVES SOUTHEAST AND AN UPPER TROF BEGINS TO APPROACH FROM THE
WEST. SOME SHOWERS AND THUNDERSTORMS MAY DEVELOP IN THE EXTREME
SOUTHEAST TONIGHT THEN MAY BACKBUILD INTO THE SOUTH LATER AS THE
UPPER TROF APPROACHES. WENT WITH LOW POPS IN THE SOUTHEAST FOR
TONIGHT DUE TO THIS. STILL WENT CLOSE TO MAV MOS ON MINS FOR TONIGHT
ALTHOUGH TEMPS WILL START OUT MUCH WARMER THAN EXPECTED IN MOST
AREAS. GOOD COOLING STILL ANTICIPATED LATER TONIGHT. ON
SUNDAY...MOISTURE WILL BUILD TO THE NORTH A LITTLE AS THE SHORT WAVE
APPROACHES AND PUT SMALL POPS INTO CENTRAL SECTIONS WHILE KEEPING
CHANCE POPS IN THE SOUTHEAST. TEMPS SHOULD RISE LITTLE THROUGH THE
DAY AND MAY FALL DURING THE AFTERNOON IN SOME AREAS. CONTINUED SMALL
POPS IN THE SOUTHEAST FOR MOST OF SUNDAY NIGHT WITH TEMPS SLOWLY
FALLING. STILL LOOKS AT THIS TIME LIKE PRECIP SHOULD CUT OFF BEFORE
IT GETS COLD ENOUGH TO MIX OR CHANGE TO WINTER PRECIP. FOR MONDAY
COLD HIGH PRESSURE MOVES IN AT THE SURFACE WHILE THE UPPER LOW MOVES
BY TO THE NORTH. SOME MOISTURE REMAINS PRESENT AND THERE COULD BE
SOME CHANCE OF FLURRIES BUT LEFT IT OUT FOR NOW. MONDAY NIGHT
THROUGH TUESDAY NIGHT LOOK DRY AND COLD.
&&

.LONG TERM...WEDNESDAY THROUGH SATURDAY
STILL MUCH UNCERTAINTY TO DEVELOPMENTS THROUGH THIS PERIOD. ONE
THING LOOKS LIKELY...AND THAT IS A LARGE ARCTIC HIGH PRESSURE SYSTEM
WILL DOMINATE THE AREA. THIS WILL RESULT IN VERY COLD TEMPS WITH
MINS IN THE TEENS TO LOWER 20S IN THE NORTH AND WELL DOWN INTO THE
20S ELSEWHERE WITH MAXES IN THE 30S IN THE NORTH AND NOT MUCH INTO
THE 40S ELSEWHERE IF EVEN THAT WARM. THERE STILL COULD BE A FEW WEAK
SHORT WAVES MOVE THROUGH THE AREA WHICH COULD RESULT IN LIGHT WINTRY
PRECIP. TIMING OF THESE IS VERY TOUGH AT THIS POINT. GFS AND DGEX DO
INDICATE A SHORT WAVE AND SOME MOISTURE IN THE SOUTH WEDNESDAY NIGHT
AND THURSDAY AND WENT WITH A SLIGHT CHANCE OF PRECIP THERE. GOING BY
TEMP FORECASTS...WENT WITH RAIN/SNOW MIX EARLY WEDNESDAY NIGHT THEN
ALL SNOW LATER WEDNESDAY NIGHT AND THURSDAY MORNING THEN RAIN ON
THURSDAY AFTERNOON. LEFT REST OF THE EXTENDED DRY FOR NOW.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  41  45  31  46 /  10  20  20  10
HARRISON AR       28  38  22  40 /  20  10  10  10
HOT SPRINGS AR    42  46  32  46 /  10  20  20  10
PINE BLUFF AR     45  48  34  48 /  20  20  20  10
MOUNTAIN HOME AR  29  39  22  40 /  20  10  10  10
MONTICELLO AR     48  52  35  50 /  30  30  30  10
SEARCY AR         40  44  30  44 /  20  20  10  10
MOUNT IDA AR      42  45  31  45 /  10  20  20  10
RUSSELLVILLE AR   38  43  28  43 /  10  10  10  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

29
Hazardous weather outlook, Dec 3, 5:00 AM CST, 17 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SAT DEC 3 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST SAT DEC 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER TONIGHT IN SOUTHEAST
ARKANSAS...MAINLY SOUTH OF A CAMDEN...TO FORDYCE...TO DE WITT LINE.
WARM AIR WILL MOVE OVER THE STATE TODAY...BEFORE A COLD FRONT MOVES
THROUGH THE STATE TONIGHT. AS THE COLD FRONT INTERACTS WITH THE WARM
AND HUMID AIR OVER ARKANSAS...SHOWERS AND THUNDERSTORMS WILL
DEVELOP. HOWEVER...MOST OF THE THUNDERSTORM ACTIVITY WILL BE TO THE
SOUTHEAST OF ARKANSAS. THE MAIN CONCERNS WITH ANY THUNDERSTORMS THAT
DO DEVELOP WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK

58

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 9:49 PM CSTSevere Thunderstorm WarningLZKCalhoun, Ouachita41 min
Dec 3, 10:48 PM CSTTornado WarningLZKDrew42 min
Dec 3, 11:16 PM CSTTornado WarningLZKDesha29 min
Dec 3, 11:38 PM CSTSevere Thunderstorm WarningLZKDrew37 min
Dec 4, 12:04 PM CSTSevere Thunderstorm WarningLZKBradley14 min

Nearby

Tornado Warnings in Arkansas, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.